Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 24, 2006, 1:16 PM PDT for Riverside County, San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2006, 1:16 PM PDT (20:16 UTC)
- Expired
- Jul 24, 2006, 4:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
The radar
The Santa Ana Mts radar (KSOX), 87 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -760 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 242026 FFWSGX CAC065-071-242215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 116 PM PDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 415 PM PDT * AT 115 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN JACINTO PEAK...ONYX PEAK...LAKE HEMET...JOHNSON VALLEY AND ANZA STRONG THUNDERSTORMS WERE OVER AND AROUND ANZA IN THE RIVERSIDE COUNTY MOUNTAINS. A THUNDERSTORM WAS DEVELOPING BACK OVER THE SAWTOOTH BURN AREA. HEAVY RAIN IN THE JOHNSON VALLEY AREA WILL CAUSE WASHES TO FILL AND FLASH FLOODING CAN OCCUR FAR AWAY FROM THE THUNDERSTORM. IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS FLOWS IN THE SAWTOOTH-MILLARD BURN AREAS ACCORDING TO THRESHOLDS PROVIDED BY THE USGS. MODERATE TO BRIEFLY HEAVY RAIN HAS BEEN DETERMINED BY DOPPLER RADAR IN THESE AREAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP UNTIL ABOUT 415 PM. LAT...LON 3345 11678 3345 11652 3471 11661 3473 11688 $$ WHITLOW
2 follow-up statements
000 WGUS76 KSGX 242212 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 303 PM PDT MON JUL 24 2006 CAC065-071-242315- SAN BERNARDINO CA-RIVERSIDE CA- 303 PM PDT MON JUL 24 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT FOR WESTERN RIVERSIDE AND SOUTH CENTRAL SAN BERNARDINO COUNTIES... AT 254 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED POSSIBLE DEVELOPING THUNDERSTORMS THAT HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING OVER THE WARNED AREA. ALSO WATER MOVING DOWN WASHES AND CANYONS COULD CAUSE FLOODING FAR FROM THE THUNDERSTORMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN JACINTO PEAK...ONYX PEAK...LAKE HEMET...JOHNSON VALLEY AND ANZA. THUNDERSTORMS HAVE DECREASED BUT DUE TO THE VERY UNSTABLE AIRMASS AND THE POTENTIAL FOR WATER MOVING DOWN WASHES AND CANYONS FAR FROM THE THUNDERSTORMS...THE FLASH FLOOD WARNING CONTINUES. DOPPLER RADAR SHOWED POSSIBLE THUNDERSTORMS DEVELOPING IN THE WARNED AREA. IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS FLOWS IN THE SAWTOOTH-MILLARD BURN AREAS ACCORDING TO THRESHOLDS PROVIDED BY THE USGS. MODERATE TO BRIEFLY HEAVY RAIN DETERMINED BY DOPPLER RADAR HAS BEEN IN THESE AREAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP UNTIL ABOUT 415 PM. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3345 11678 3345 11652 3471 11661 3473 11688 $$ WHITLOW
000 WGUS76 KSGX 242314 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 410 PM PDT MON JUL 24 2006 CAC065-071-242330- SAN BERNARDINO CA-RIVERSIDE CA- 410 PM PDT MON JUL 24 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT FOR WESTERN RIVERSIDE AND SOUTH CENTRAL SAN BERNARDINO COUNTIES... DOPPLER RADAR SHOWED NO ACTIVITY IN THE AREA FOR THE LAST HALF HOUR. THUNDERSTORMS MAY DEVELOP AGAIN OVER THE AREA LATER THIS AFTERNOON BUT THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3345 11678 3345 11652 3471 11661 3473 11688 $$ WHITLOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:30 AM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 24, 9:30 AM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT MON JUL 24 2006 .SYNOPSIS...THE WARM AND HUMID WEATHER WILL CONTINUE THIS WEEK. NOT QUITE AS HOT TODAY...BUT STILL QUITE WARM. NIGHTS WILL STAY WARM AS WELL. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN IN THE MOUNTAINS AND DESERTS...WITH A FEW POSSIBLY DRIFTING INTO THE VALLEYS AND FOOTHILLS...A FEW COULD BE HEAVY...WITH LOCALLY HEAVY RAIN... ESPECIALLY IN THE MOUNTAINS AND DESERTS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. KSOX IS DOWN...TECHNICIANS ARE ON SITE. ONSHORE GRADIENTS ARE A BIT STRONGER THIS MORNING AND A SOUTH FLOW HAS DEVELOPED OVER THE COASTAL WATERS WHICH COULD BE A WEAK COASTAL EDDY...OR OUTFLOW FROM A THUNDERSTORM COMPLEX S OF THE BORDER. IN ANY CASE IT HAS DRAWN IN SOME WELCOME MARINE STRATUS A BIT LATER THAN USUAL. THE 12Z SOUNDING AT MIRAMAR SHOWS SOME MARKED COOLING JUST ABOVE THE SURFACE ALONG WITH FLOW THAT HAS BACKED TO THE NORTH THROUGH 8K FT. FARTHER ABOVE...THE FLOW REMAINS EASTERLY AT AROUND 10 KT. INSTABILITY PARAMETERS ARE QUITE HIGH WITH A CAPE OVER 4000 J/KG...LI AT -7.7...AND K INDEX OF 38. PRECIPITABLE WATER W OF 1.82 INCHES. SATELLITE IMAGERY SHOWS A CONVECTIVE COMPLEX AGAIN THIS MORNING MOVING WEST...SOUTH OF THE BORDER WITH A CONSIDERABLE AMOUNT OF CLOUD DEBRIS MOVING OUR WAY FROM SE CA. EYEBALL IMAGERY INDICATES ALTO CUMULUS CASTELLANUS OUT THE OFFICE HERE AT RANCHO BERNARDO WHICH CONFIRMS THE MID-LEVEL INSTABILITY PRESENT. WITH THE LACK OF ACTIVITY OVER THE AREA LAST NIGHT AND THIS MORNING...THE ATMOSPHERE SHOULD BE FULLY RECHARGED FOR CONVECTION TO FIRE WITH DAYTIME HEATING. EVEN THOUGH SURFACE DEWPOINTS ARE A BIT LOWER...THE ABUNDANT MOISTURE PRESENT ALOFT...THE APPARENT INSTABILITY...AND AN APPROACHING EASTERLY WAVE...SUGGEST A FLASH FLOOD WATCH IS IN ORDER FOR LATER TODAY. OF MAIN CONCERN WILL BE THE MOUNTAINS AND FOOTHILLS...AND RECENTLY BURNED AREAS. DUE TO THE STRATUS SURGE THIS MORNING AND BETTER ONSHORE FLOW...MAX TEMPS WILL HOPEFULLY BE A BIT LOWER THAN THE PAST FEW DAYS... ESPECIALLY NEAR THE COAST. FARTHER INLAND MID-LEVEL CLOUDS MAY HELP TO SNUFF OUT SOME AFTERNOON SUN...BUT STILL HOT. OTHERWISE...STATUS QUO...WITH AN OCCASIONAL SHALLOW...NOCTURNAL MARINE LAYER ALONG THE COAST...AND THE OPPRESSIVE MID-SUMMER WEATHER TO LINGER THROUGH MUCH OF THE WEEK. && .AVIATION... SHOWER AND THUNDERSTORM ACTIVITY IS THE PRIMARY CONCERN UNDER A PERSISTENT MOIST AND UNSTABLE SUBTROPICAL AIRMASS...AND A WEAK UPPER WAVE WILL LIKELY INCREASE TODAY/S ACTIVITY. A FAIRLY ORGANIZED CLOUD BAND TO THE SOUTH AND EAST EXTENDED FROM BLYTHE TO NORTHERN BAJA AT 16Z...AND WILL MOVE ACROSS THE REGION THROUGH LATE AFTN. CELLS WERE RAPIDLY DEVELOPING NEAR SOUTH SAN DIEGO CO. ACTIVITY COULD OCCUR JUST ABOUT ANYWHERE INCLUDING VALLEYS/COAST BUT THE GREATEST COVERAGE AND INTENSITIES ARE GENERALLY EXPECTED NEAR THE MOUNTAINS. THUNDERSTORM BASES WILL BE AROUND 7000 FT WITH TOPS UP TO FL400. STORMS COULD PRODUCE LOCALLY STRONG UP AND DOWNDRAFTS...LOW LEVEL WIND SHEAR...HEAVY RAIN AND HAIL. NEAR THE IMMEDIATE COAST AN EDDY WAS GIVING STRATUS CLOUDS A BIT OF A BOOST WITH MORE AREAL COVERAGE THIS MORN...HOWEVER TODAYS CONVECTION WILL LIKELY DISRUPT THE LOW CLOUDS OVER THE COASTAL WATERS. AREAS OF NEAR-COAST STRATUS AND FOG/HAZE WILL ERODE THROUGH 18-19Z WITH BASES AROUND 500-1000 FT MSL AND TOPS 1200-1500 FT. ABOVE NORMAL DENSITY ALTITUDES WILL CONTINUE THIS AFTN...ESPECIALLY FURTHER INLAND...AS A RESULT OF THE HOT WEATHER. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EARLY THIS EVENING...SEE LAXFFASGX. && PUBLIC...JAD AVIATION/MARINE...LAVIS
Hazardous weather outlook, Jul 24, 8:20 AM PDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 820 AM PDT MON JUL 24 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-251200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 820 AM PDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. THE MONSOON WILL CONTINUE THIS WEEK. AN UPPER DISTURBANCE WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA LATER THIS MORNING AND THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS SHOULD BE CONFINED TO THE MOUNTAINS AND DESERTS AFTER TODAY. .DAY ONE... TODAY THROUGH TONIGHT. * AN UPPER DISTURBANCE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA THIS AFTERNOON AND EVENING. * A FLASH FLOOD WATCH IS IN EFFECT FOR THE MOUNTAINS FOR THIS AFTERNOON AND THIS EVENING. * THERE IS A MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE...ESPECIALLY IN THE SAWTOOTH AND MILLARD BURN AREAS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. * FOR TUESDAY...THERE IS A MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE...ESPECIALLY IN THE SAWTOOTH AND MILLARD BURN AREAS. * FOR WEDNESDAY THROUGH SUNDAY...ISOLATED MOUNTAIN AND DESERT THUNDERSTORMS ARE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT...SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. THIS WILL DEPEND ON HOW FAR BAJA THUNDERSTORMS COME NORTH. PLEASE MONITOR THE HWO PRODUCT TODAY FOR POSSIBLE SKYWARN ACTIVATION. JAD/MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:19 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 10 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.